Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 58, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 22, 2022, 3:14 PM MDT for Grand County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2022, 3:14 PM MDT (21:14 UTC)
- Expired
- Aug 22, 2022, 7:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Grand County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:14 PM MDT, 0 minutes earlier.
Area forecast discussion, Aug 22, 3:14 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 314 PM MDT Mon Aug 22 2022 .SHORT TERM...(This evening through Tuesday) Issued at 302 PM MDT Mon Aug 22 2022 Thunderstorms are ongoing in the higher terrain mainly along and south of I-70. These storms will continue into the early evening before they dissipate. The one area of concern remains the East Troublesome burn area as slow moving storms are nearby. If a storm were to move over the burn area, there would be a good chance it produces flash flooding. Tonight, low temperatures will be near normal with clearing skies. Drainage winds will develop with normal speeds. An upper level ridge will move closer to Colorado and will influence the weather tomorrow. There will be slight subsident flow as precipitable water values decrease. Much of the area will remain dry although there will be just enough instability across the mountains to create a few isolated late afternoon showers and storms. There is a limited chance of burn area flash flooding with East Troublesome having the highest chance. Otherwise, 700 mb will warm a couple degrees C which will allow high temperatures to warm as well. Denver will be close to hitting 90 F while the usual hot spots across the plains will see the low 90s. .LONG TERM...(Tuesday night through Monday) Issued at 302 PM MDT Mon Aug 22 2022 An upper level ridge stays in place Wednesday. 700mb temperatures warm slightly resulting high temperatures a degree or two warmer than Tuesday. Highs range in the upper 80s to low 90s across the lower elevations, 70s for the foothills/high valleys, and 50s/60s for the mountains. Precipitable water values range 0.5-0.7" for the high country and slightly higher for the plains. Instability will be modest as well with MLCAPE values 100-1000 J/kg. Conditions will be sufficient enough to support scattered showers/thunderstorms, with the best chances over the higher elevations. Low instability and dry air near the surface will decrease chances over the plains considerably. The upper pattern changes towards the end of the week as an upper level trough approaches from the Pacific Northwest. A weaker disturbance ahead of the main trough enters the region Thursday accompanied by height falls. There is good agreement among ensemble guidance with monsoonal moisture increasing over the region with precipitable water values approaching +120% of normal by Friday afternoon. In combination with marginal instability and weak synoptic ascent, scattered showers/thunderstorms are likely to be higher in coverage for the higher elevations with a return for chances over the I-25 corridor and plains. Friday will likely feature the highest chances as the plume of monsoonal moisture moves further east over northeast Colorado and the main trough pushes through. These two days will most likely feature the higher risk for flash flooding over the burn areas. See Hydro Discussion for more details. High temperatures range in the upper 80s to low 90s for the low elevations, 50s/60s for the mountains, and 60s to 70s for the foothills/mountain valleys. There is less agreement among model guidance in regards to the details of the pattern this weekend. Deterministic solutions indicate a possible shortwave moving through by Sunday evening while ensembles are showing a zonal pattern likely due to varying members. Passage of a shortwave trough would likely entail better precipitation chances, although moisture doesn't look overall impressive. Scattered showers/thunderstorms are possible each afternoon, although chances are less certain at this time. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1212 PM MDT Mon Aug 22 2022 VFR through the TAF period. A DCVZ will setup on the east side of DEN and may generate a shower or storm. The chance that a storm impacts DEN is low enough that any mention of it was not included in the TAF. The winds will be light out of east and then will pick up out of the southeast late this afternoon and evening. Tomorrow will be another dry day with light winds. && .HYDROLOGY... Issued at 302 PM MDT Mon Aug 22 2022 There is a limited threat of burn area flash flooding on Tuesday with the East Troublesome burn area seeing the highest chance of flooding. Overall, precipitable water values will decrease and storm motion will increase when compared to today and Sunday. However, the instability will increase slightly which will lead to the limited threat. There will be a limited threat for flash flooding over the burn areas Wednesday with precipitable water values 0.5-0.7" over the high country and modest instability. Monsoonal moisture increases Thursday and further into Friday with precipitable water values approaching +120% of normal by Friday afternoon. This will support higher coverage showers and thunderstorms, mainly for the higher elevations. Storm motions should be modest, with the lack of strong winds aloft. Given the potential environment, an elevated threat is possible for Friday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...Mensch AVIATION...Danielson HYDROLOGY...Danielson/Mensch
Hazardous weather outlook, Aug 22, 11:04 AM MDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Mon Aug 22 2022 COZ030>051-231715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Mon Aug 22 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop again this afternoon over the mountains mainly from Interstate 70 southward. A few of the storms could produce heavy rain of up to an inch in an hour. Over the northern mountains and the I-25 corridor there is just a chance of showers and storms. There is a limited threat of burn area flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday All week, scattered afternoon and evening showers and thunderstorms in the mountains and foothills will pose a limited threat of burn area flash flooding. Storms will be more isolated over the adjacent plains until Thursday or Friday, when scattered storms will cover most of the lower elevations as well. ...SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:54 PM MDT | Areal Flood Advisory | BOU | Grand | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.